Viewer Comments: Hives - Describe Your Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Hives and Angioedema:

Hives - Describe Your Experience

Please describe your experience with hives.

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: wonderwoman, 35-44 Female (Patient) Published: January 14

I started getting hives when I moved to a different area where well water is provided. The area I was born does not use well water. I've had them really bad since 2008 after taking some medication for a urinary infection I had, and they have just gotten worse and worse. I don't like taking pills, and I am suppose to take fexofenadine everyday or twice a day, but I only take it every other day or if it's really bad I will take it once a day every day until they subside. It's horrible and I am just waiting for it to go away, I feel disabled and it makes me feel unattractive and I have always been fairly good looking, but with these hives its just awful. I will pray for anyone who suffers from this almost debilitating thing.

Related Reading: fexofenadine

Published: August 27

I am experiencing my third bout of hives. The first time was in 1980. I was traveling on an extended vacation. Mount St Helen erupted and I was covered in hives within two to three days. They lasted for about a year. The second episode occurred after we had Hurricane Isabel. They were extremely severe, scratching until my body was covered with scabs secondary to bleeding from digging to control the itching. I went on multiple medications including prednisone, which caused problems with my diabetes. I took Ranitidine to knock them out. Then, approximately six weeks ago, within 30 miles from our home, we had tornado come through. Suddenly I am covered in hives. They are head to toe. The itching is most intense on my shoulders and trunk of body plus the ankles. I have been on Ranitidine for maintenance since then.

Related Reading: prednisone | Ranitidine

Comment from: beautifulmess, 13-18 Female (Patient) Published: October 09

I woke up itching. I thought it was due to my bed sheet so, I told my mom to change it. And then when I was about to take a shower I saw patch-like marks on my arms and my legs. They we're pinkish red in color. My friend told me it could be hives. It's been four days since it began.

Comment from: LaurieD545, 55-64 Female (Patient) Published: September 18

I've had food allergies most of my life. First, tomatoes and then strawberries. I suddenly developed an allergy to shellfish and seafood. I used to love crab meat sandwiches for lunch, but in the second grade, my classmates got to see what I had for lunch. It was the beginning of my love/hate relationship with food. Ten or so years ago, I was able to go enjoy a dinner out by myself and chose a Chinese restaurant. I ordered a soup and my entree. I ate my soup while reading my book, not looking at the bowl. My face got very itchy and I got very nauseous. Looked at the spoon and tiny baby shrimp were floating there. Shrimp was not mentioned in the description of the soup, and I had to hurry home for some Benadryl. I have had a couple of serious reactions since, after eating out, but not ordering anything seafood, tomato nor strawberry related, and wound up on a series of Prednisone treatments. My face swells significantly, and the swelling I swear moves around my face. My nose will be swollen and then the swelling moves to my eyes, and so on. It's terrifying and very upsetting to my family.

Comment from: branf123, 45-54 Female (Patient) Published: April 09

My hive outbreak started on my upper body. I began Benadryl for relief. I slept and awoke feeling better. Later, I broke out more severely. The hives range from small raised bumps to larger patches of welts. My family physician prescribed prednisone and to continue with the Benadryl. After a sleepless night, and my eyes swollen I went to the hospital. After several hours of IV medications, I finally had some relief and was sent home. Four hours later I was right back where I was in sheer agony. The itching has been unbearable and I have bruised myself trying to relieve it. The medications provide only temporary relief and the hives do not disappear at all. At present no one knows the cause. I am exhausted from lack of sleep and am embarrassed to be seen in public.

Comment from: dana, 55-64 Female (Patient) Published: March 29

I have had the hives for seven years now with no relief after seeing an internist, dermatologist, and doctors and the Mayo Clinic. I am now on ranidine, Allegra, and Albutetrol. I am still having major breakouts at times where the drugs aren't controlling at all. I am miserable as the itching is unbearable. It is so frustrating. I am still trying to figure out on my own a process of eliminating things that could cause this. It seems if I catch a cold bug or something I get a severe reaction.

Comment from: pjm, 55-64 Male (Patient) Published: July 31

I started getting rashes or hives when I was on the Pegasys treatment for genotype 3 hepatitis C. The treatment didn't work but from 2009 to the present time I have been visited with hives on a regular basis since that treatment.

1

Must Read Articles Related to Hives and Angioedema

Allergic Reaction
Allergic Reaction An allergic reaction is an overreaction to a harmless substance. Symptoms and signs of an allergic reaction include hives, rashes, swelling, itching, wheezing, ...learn more >>
Eczema
Eczema Eczema is a term frequently used to describe any sort of dermatitis. Causes of eczema is generally accepted to be genetically inherited. Common triggers of atop...learn more >>
Rash
Rash A rash is a visible skin outbreak. Examples of noninfectious rashes include eczema, psoriasis, contact dermatitis, seborrheic dermatitis, rosacea, hives, and al...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Hives and Angioedema:

Hives - Home Remedies

What home remedies have been effective for your hives?

Hives - Causes

What caused your hives?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.






Medical Dictionary